MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® CHEMICAL INDICATOR STRIP; INDICATOR, CHEMICAL

ADVANCED STERILIZATION PRODUCTS STERRAD® CHEMICAL INDICATOR STRIP; INDICATOR, CHEMICAL
Catalog Number 14100
Medical Device Problem Codes Chemical Problem (2893); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a sterrad® chemical indicator strip did not change color correctly after a completed sterrad® 100nx express cycle and indicated this happened on eight different cycles/loads.All loads were recalled except one which was released and used on one patient.The ci strips were placed inside aesculap trays and there was no overlapping inside the tray.The ci strips are kept in the original bottle and stored in another room.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of sterrad® chemical indicator strips not changing color correctly when the load has been released without reprocessing first.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis by lot number, retains testing, system risk analysis (sra) and concomitant product evaluation.Per the supplier, no anomalies were observed that would contribute to the customer's experienced issue.All process test specifications were met before release of the product.Trending analysis by lot number was reviewed for the previous six months from open date and trending was not exceeded.Thirty (30) retains ci¿s were subject to functional evaluation.All thirty (30) ci¿s changed color correctly after sterrad® sterilization processing.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the product was not returned; the customer stated the product was discarded.The concomitant sterrad® 100nx sterilizer was evaluated and tested by an asp field service engineer.The unit was in working condition and no maintenance was required.The assignable cause of the issue cannot be verified since the retains samples met specification, the impacted ci strips were not returned for evaluation, dhr met specifications before release, trending analysis by lot number did not reveal any significant trend and no problem could be found with the sterrad sterilizer.Indicator color variation, however, can be due to load placement in the chamber.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
The customer stated upon follow-up that they continue to have an issue intermittently with their ci strips changing color correctly.The issue is occurring with both asp ci strips and non-asp ci strips.It was also stated some strips were not from advanced sterilization products (asp).Asp complaint ref #: (b)(4).

Brand Name
STERRAD® CHEMICAL INDICATOR STRIP
Common Device Name
INDICATOR, CHEMICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8299535
Report Number2084725-2019-00818
Device Sequence Number13988545
Product Code FRC
UDI-Device Identifier10705037016198
UDI-Public10705037016198
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
122331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue Number14100
Device Lot Number121811-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer02/27/2019
07/02/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date03/19/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERRAD® 100NX STERILIZER, SERIAL #: (B)(6)